Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 23, 2016, 3:37 PM EST. It took effect at Jan 24, 2016, 12:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 3:37 PM EST (20:37 UTC)
- In effect from
- Jan 24, 2016, 12:00 AM EST
- Expired
- Jan 24, 2016, 9:48 PM EST
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
966 WHUS73 KGRR 232037 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EST SAT JAN 23 2016 LMZ844>849-240445- /O.NEW.KGRR.SC.Y.0005.160124T0500Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EST SUNDAY. * WINDS...INCREASE TONIGHT TO 15 TO 30 KNOTS FROM THE SOUTHWEST. WINDS WILL REMAIN 15 TO 25 KNOTS ON SUNDAY BEFORE DIMINISHING SUNDAY EVENING. * WAVES...WILL BUILD TO 4 TO 8 FEET TONIGHT...SUBSIDING TO 3 TO 5 FEET BY SUNDAY EVENING AND SUBSIDING FURTHER SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
5 follow-up statements
974 WHUS73 KGRR 240401 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 PM EST SAT JAN 23 2016 LMZ844>849-241215- /O.CON.KGRR.SC.Y.0005.160124T0500Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1101 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST SUNDAY... * WINDS...INCREASE THIS MORNING TO 15 TO 30 KNOTS FROM THE SOUTHWEST BEFORE DIMINISHING THIS EVENING. * WAVES...WILL BUILD TO 4 TO 6 FEET THIS MORNING...SUBSIDING TO 3 TO 5 FEET BY SUNDAY EVENING AND SUBSIDING FURTHER SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
976 WHUS73 KGRR 240748 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 248 AM EST SUN JAN 24 2016 LMZ844>849-241600- /O.CON.KGRR.SC.Y.0005.000000T0000Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 248 AM EST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
039 WHUS73 KGRR 241717 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1217 PM EST SUN JAN 24 2016 LMZ844>849-250130- /O.CON.KGRR.SC.Y.0005.000000T0000Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1217 PM EST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. * WAVES...3 TO 6 FEET TODAY SUBSIDING TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
510 WHUS73 KGRR 242037 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EST SUN JAN 24 2016 LMZ844>849-250400- /O.CON.KGRR.SC.Y.0005.000000T0000Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS73 KGRR 250248 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 948 PM EST SUN JAN 24 2016 LMZ844>849-250400- /O.CAN.KGRR.SC.Y.0005.000000T0000Z-160125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 948 PM EST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 3:29 PM EST, 8 minutes earlier.
Area forecast discussion, Jan 23, 3:29 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EST SAT JAN 23 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 329 PM EST SAT JAN 23 2016
A WEAKENING AREA OF LOW PRESSURE WILL BRING THE POSSIBILITY OF SOME
FLURRIES ACROSS CENTRAL LOWER MICHIGAN SUNDAY MORNING...OTHERWISE IT
WILL NOT AFFECT OUR AREA TOO MUCH. IT WILL INCREASE CLOUD COVER
TONIGHT AS SOUTHWEST WINDS BRING CLOUDS BACK IN. FOCUS WILL THEN
SHIFT TO A LOW PRESSURE SYSTEM THAT WILL TRACK THROUGH THE GREAT
LAKES REGION ON MONDAY. TEMPERATURES WILL BE SUCH THAT A MIXTURE OF
PRECIPITATION IS POSSIBLE WITH RAIN AND SNOW BEING THE PRIMARY
TYPES MONDAY AFTERNOON INTO MONDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 329 PM EST SAT JAN 23 2016
PRIMARY CONCERN IN THE SHORT TERM IS THE SYSTEM ON MONDAY/MONDAY
NIGHT AND ITS ASSOCIATED PRECIP TYPES. 850MB TEMPERATURES ARE FAIRLY
WARM AND CURRENT THINKING IS THE PRECIPITATION WILL COME IN AS RAIN
MONDAY AFTERNOON AND EVENING. AS THE COLUMN COOLS AND THE SYSTEMS
SLIDES EAST...RAIN WILL CHANGE TO SNOW MONDAY NIGHT. SOME MINOR
ACCUMULATIONS ARE POSSIBLE MONDAY NIGHT...ON THE ORDER OF ONE TO
MAYBE A LOCALLY THREE INCHES ACROSS CENTRAL LOWER. AS THE SYSTEM
GETS A BIT CLOSER WE MAY BE ABLE TO BETTER ASCERTAIN ANY CHANCES FOR
SLEET OR FREEZING RAIN...BUT RIGHT NOW THE MOST PLAUSIBLE SCENARIO
LOOKS LIKE A RAIN TO SNOW TRANSITION.
OTHERWISE...CLOUDS WILL INCREASE TONIGHT AS A WEAK SHORTWAVE IN THE
NORTHWEST FLOW TRAVERSES THE LAKE SUPERIOR REGION. KEPT THE MENTION
OF A FEW FLURRIES ACROSS CENTRAL LOWER TO SUNDAY MORNING...BUT THERE
MAY BE A FEW LATE TONIGHT OR INTO EARLY SUNDAY AFTERNOON. OVERALL
NOT A LOT OF MOISTURE TO WORK WITH AND NOT EXPECTING MUCH AS THE WAVE
WEAKENS AS DOES ITS SURFACE REFLECTION.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 329 PM EST SAT JAN 23 2016
WE ARE LOOKING AT TWO DIFFERENT REGIMES IN THE LONG TERM PORTION OF
THE FCST FOR THIS WEEK. THE AREA WILL START OUT A LITTLE COOL FOR
THE TUE-WED TIME FRAME WITH SOME SNOW SHOWERS. THIS WILL TRANSITION
THEN BY NEXT WEEKEND TO WARMER THAN AVERAGE TEMPS AND SOME LOW CHCS
OF RAIN/SNOW.
THE AREA WILL HAVE SEEN PRECIPITATION TRANSITION FROM RAIN TO SNOW
BY THE TIME THE BEGINNING OF THE LONG TERM STARTS ON TUE MORNING.
THE COLDER AIR WILL BE MOVING IN BEHIND THE SYSTEM COMING THROUGH
DURING THE SHORT TERM. WE WILL SEE H850 TEMPS DROP DOWN TO AROUND -
11C OR SO BY TUE AFTERNOON...WHICH WILL BE SUFFICIENT...YET MARGINAL
FOR LAKE EFFECT SNOW SHOWERS. INVERSION HEIGHTS WILL BE ELEVATED A
BIT UP AROUND 8-10K FT ALONG WITH DEEPER MOISTURE HANGING IN. THIS
WILL PRODUCE SOME ACCUMS FOR MUCH OF THE WRN PORTION OF THE CWFA
WITH WINDS SHIFTING FROM SW TO NW.
WE WILL SEE LAKE EFFECT DWINDLE THEN TUE NIGHT/EARLY WED AS THIS
LOBE OF COOLER AIR WILL SHIFT EAST OF THE CWFA. ANOTHER CHC OF SOME
SNOW SHOWERS WILL MOVE THROUGH CENTERED AROUND WED NIGHT...
ESPECIALLY FOR NRN AREAS. THIS IS THE PRODUCT OF A SHORT WAVE THAT
WILL BE SLIDING EAST WHILE REMAINING WELL NORTH OF THE AREA.
WE WILL SEE THE BEGINNING OF THE MODERATION OF THE AIR MASS TAKE
PLACE ON THU AND CONTINUE THROUGH THE END OF THE LONG TERM ON SAT.
THE UPPER AIR PATTERN WILL SHIFT FROM THE BRIEF NW FLOW ON
TUE/WED...TO A MORE ZONAL FLOW THE REMAINDER OF THE PERIOD. THIS
WILL BRING MILD PACIFIC AIR INTO THE AREA...WHILE THE ARCTIC AIR
REMAINS FAR AWAY FROM THE AREA ACROSS NE CANADA TOWARD NRN HUDSON
BAY. WE WILL SEE SOME RIPPLES IN THE ZONAL JET...BRINGING OCCASIONAL
CHCS OF LIGHTER PCPN. PCPN LOOKS TO BE MOSTLY RAIN...BUT WE CAN NOT
RULE OUT A CHC OF SNOW.
TEMPS SHOULD MAX OUT IN THE PERIOD ON SAT WITH HIGHS POSSIBLY WELL
INTO THE 40S. WE HAVE REMAINED A LITTLE CONSERVATIVE FOR NOW...BUT
WILL LIKELY NEED TO ADJUST THEM UPWARD AS CONFIDENCE INCREASES IN
THE PATTERN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1258 PM EST SAT JAN 23 2016
OUR FOCUS WITH THIS SET OF FCSTS IS ON THE ONGOING LAKE EFFECT
CLOUD COVER FOR THE ERN TERMINALS COMING FROM LAKE HURON...AND
THEN THE CLOUD COVER THAT IS EXPECTED TO COME INLAND FROM LAKE
MICHIGAN THIS EVENING.
FLOW FROM THE NE THIS AFTERNOON IS BRINGING A BAND OF CLOUD COVER
WITH A FEW LIGHT SNOW SHOWERS TO THE ERN TERMINALS. MAINLY MVFR
UNDER THIS BAND...WITH SOME ISOLATED BRIEF IFR THAT HAS BEEN
OBSERVED. THIS WILL CONTINUE INTO THE EARLY TO MID EVENING HOURS
BEFORE THE WIND SHIFTS AND SHOULD PUSH IT OUT OF THE AREA.
MEANWHILE...THE WIND WILL SHIFT TO THE SW OVER THE WRN AREAS LATER
THIS AFTERNOON AS THE RIDGE MOVES BY. THIS WILL BRING LAKE EFFECT
CLOUD COVER BACK INTO KMKG FIRST...AND THEN LIKELY INTO KGRR LATER
ON. WE DO NOT EXPECT SNOW SHOWERS TO BE AN ISSUE WITH THIS AS THE
AIR WILL NOT BE COLD ENOUGH FOR SNOWFLAKE GENERATION. CAN NOT RULE
OUT SOME IN-CLOUD ICING THOUGH WITH TEMP PROFILES SUPPORTIVE OF
THIS.
CONDITIONS SHOULD NOT CHANGE THEN MUCH AFTER LATE THIS EVENING.
THE ONLY THING THAT WILL CHANGE IS WINDS WILL PICK UP A BIT LATE
IN THE MORNING ON SUN.
&&
.MARINE...
ISSUED AT 329 PM EST SAT JAN 23 2016
WILL BE ISSUING A SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT THROUGH
SUNDAY EVENING. SOUTHWEST WINDS INCREASE THIS EVENING AND WILL BUILD
WAVES INTO THE 4 TO 7 FOOT RANGE TONIGHT...GRADUALLY BUILDING FROM
NORTH TO SOUTH AS THE GRADIENT WORKS DOWN THE LAKE. WAVES WILL
GRADUALLY SUBSIDE SUNDAY EVENING AS THE GRADIENT RELAXES.
WINDS INCREASE ONCE AGAIN MONDAY NIGHT INTO TUESDAY ASSOCIATED WITH
THE NEXT LOW PRESSURE SYSTEM TO AFFECT THE AREA. SCA/S LOOK LIKELY
ONCE AGAIN.
&&
.HYDROLOGY...
ISSUED AT 1258 PM EST SAT JAN 23 2016
ELEVATED RIVER LEVELS DUE TO DOWNSTREAM ICE CONTINUE AT IONIA AND
SCOTTVILLE. BOTH HAVE BEEN EXPERIENCING SOME MINOR OVERFLOW INTO LOW
LYING AREAS... BUT THE IMPACTS HAVE BEEN MINIMAL. SUNSHINE AND
MILDER TEMPERATURES THIS WEEKEND MAY HELP ALLEVIATE THE SITUATION A
BIT... THOUGH IT WON'T ELIMINATE THE RIVER ICE COMPLETELY. THE
FORECAST IN THE SHORT TERM CALLS FOR IONIA AND SCOTTVILLE TO FALL
BELOW BANKFULL WITHIN SEVERAL DAYS IF NOT SOONER.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 PM EST SUNDAY
FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...CAS
MARINE...DUKEHazardous weather outlook, Jan 23, 5:45 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 545 AM EST SAT JAN 23 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 545 AM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOWFALL IS POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 545 AM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT SUNDAY AND TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.